Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Stomach Bacteria-H Pylori



Recommended Posts

Hey VSG folks, so I'm 14 days post-op and just started the antibiotics for H Pylori! Anyone else have it? I am on my second day only and it's making my stomach hurt!! Ugh and those pills are HUGE! They make me feel as if I'm choking. Any tips on taking the pills or H Pylori on a whole?

I feel like I'm going to loose even more weight cause it hurts to eat today!

Thanks,

L

Share this post


Link to post
Share on other sites

I found out that I have this as well. Waiting to get into the GI specailist now..I heard that the pills are huge. I am sorry that you are taking them after ur surgery. Keep me posted

Share this post


Link to post
Share on other sites

Yeah, those pills were a treat. They can't be taken as powder, broken, or cut. I took about 3 days worth before the surgery and then waited until the second week before I took the rest. I was on a PrevPac which was 8 pills a day for a 14 day course. My only advice is to space them out a little bit and take them with a couple of sips to help them slide down. First thing in the morning didn't work so well for me, so I took them mid-morning and later in the evening. I want to have another test for h.pylori now to be sure I knocked it out given that I broke up the series into two parts (before and after surgery). I took them sometimes with a shake and that seemed to slide them down better. Good luck!

Share this post


Link to post
Share on other sites

I too had a [pos on this pre-op on blood. Probably half of all people will have a pos with serum. I then had another test, blowing into a bag, this was neg. Once you have a pos. serum it will always be positive in blood, but the ther test shows if it is active. It is a costly test but for all you who have had pos. with blood, you could opt for the other test before you go on meds. In fact my surgeon after the pos wanted to do an esophogoscopy for a visual and bx., that's when I took the other test instead. Depending on what antibiotic you are on, you could ask your pharmacist if there is a liquid equilivent. Otherwise try and coat them with something slippery, like maybe pudding or dip them in olive oil.

Share this post


Link to post
Share on other sites

Thank you everyone! Yea, these pills are horrible... I swear I have every one of the symptoms from taking them... dizzy, diarrhea, nauseated, horrible taste in my mouth!! Ugh I wish I caught this prior to my surgery! Well, I will definitely lose more weight cause i'm hardly eating! The positive of it. I have to do the same thing .... 8 pills a day for 14you days! Boooo good job on completing it Terry!

Thanks,

L

Share this post


Link to post
Share on other sites

Believe me Laura, the last day of that course was a happy day. I'm down to 3 pills a day and they are tiny. Just taking my ppi, bp med, and allopurinol for gout. Really hoping to lose the bp med soon and maybe the allopurinol one day. Take care and hang in there.

Share this post


Link to post
Share on other sites

The symptoms are burning feeling in the stomach, bloating 24-7, sharp pains in the stomach.... I'm sure there are others. A lot of people have H Pylori without even knowing they do, the statistics are high with 3 out of 4 people having the bacteria.

Hey Terry, I'm getting better with the pills.... still can't wait to finish!! Thanks

Ciao,

L

Share this post


Link to post
Share on other sites

I have to blow in a bag to assure the doctor I don't have stomach bacteria. I already took a Upper GI Endoscopy and the doctor said everything is perfect. However, the test results which finalize the test will take 7 to 10 days. My blood results were inconclusive, which mean the numbers were not low enough to tell I didn't have stomach bacteria and not high enough to show I had stomach bacteria. Today I have an appointment to get clearance for surgery and then I have to go back to the doctor to blow in a bag. This is nerve racking. ughhh!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • summerset

      Going in on Tuesday. Things are arranged (need to order a cab to the station because it's too early for a bus going there) and I'm getting more nervous by the hour.
      · 0 replies
      1. This update has no replies.
    • Debbie Nichols

      No plans for surgery 
      · 0 replies
      1. This update has no replies.
    • amazingmimi

      I feel like I've finally gotten past the biggest hurdle. Surgery date is September 6th, the day after Labor Day, and yesterday I got my insurance approval letter. I've followed everything they've told me to do, and I've even lost 30 lbs on my own since hubby had to change his diet for diabetes. No worries now about having to do 4 weeks of the liver shrinking diet instead of 2. On my initial visit, if I had gained just 5lbs I would have had to do 4 weeks. It's getting closer. Just 2 more months to wait.
      · 1 reply
      1. NmMd

        Although the prep work took energy, I found the biggest hurdle was post-operative. The first 48 hrs were extremely uncomfortable. I did an overnight and trying to down the liquids, Tylenol, and especially the barium was rough. Thankfully though, I got away with only having to have 1 belly injection after surgery. Needless are not my thing.

    • Grace1234

      I am brand new to this my surgery is tentative for July 27 depending on insurance and I'll be have the Gastric Sleeve.
      · 0 replies
      1. This update has no replies.
    • Pepper1

      I am looking for people to connect with that are 4-5 years out. Many of the support sights I go to are all newbies. And while I enjoyed that when i first had my surgery and found it useful, I am looking to exchange ideas with folks that are out a few years. I am slowly gaining weight back and losing my excitement. I don't want that!
      · 1 reply
      1. SleeverSk

        Maybe post in the forums. It's a more active areaI have noticed no one replies to status updates

  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×